3 ms·
Sidenote, my SO recently started a generic GLP-1 shot. It has far more side effects, at least during ramp up - than just reward center. Notably a wide array of
by unshavedyak 2y ago
Sidenote, my SO recently started a generic GLP-1 shot. It has far more side effects, at least during ramp up - than just reward center.
Notably a wide array of food either make them sick to their stomach or have colon related issues (diarrhea or constipation).
I suspect i do observe reward changes as well, but especially in the first few weeks it felt like i was observing weight loss strictly because they struggled to eat so much food without getting sick. So many of the foods they still wanted would just make them sick immediately or hours later.
I think they read that much of this is temporary to the ramp-up time, though. So hopefully in ~6 months they'll be on the full dose and won't have so many nausea/diarrhea issues.
- JumpCrisscross 2y ago> many of the foods they still wanted would just make them sick immediately or hours later Can you name some of the foods? Never been on GLP-1 drugs. But a good amount of fast food leaves me feeling lethargic and, if I eat it too quickly, nauseated afterwards.
- unshavedyak 2y agoTheir doctor suggested that they would drop a lot of weight fast, and they wanted to make sure they focused on eating lots of protein. So that's one restriction, medically prescribed meal types. On top of that, fatty meals, larger meals, and iirc fast carb heavy meals would all cause either nausea or diarrhea. Interestingly their mother is on the identical same generic GLP-1 shot, and has mostly the same side effects. It's kinda difficult to enumerate all the foods that went poorly, and it doesn't always feel logical. We eat a lot (entirely?) home cooked meals, so it's not like i'm even talking fast food here. Off the top of my head a lot of dark green vegs have been working well. Brassicas and the like. I should note that they're still quite happy on the drug. They still eat normally enough that it's not like they're only eating broccoli or something. We just have to plan meals very purposefully. It's also a lot of trial and error to find the subset that works.
- petesergeant 2y ago> On top of that, fatty meals, larger meals, and iirc fast carb heavy meals would all cause either nausea or diarrhea It's worth pointing out that it's a minority of people who get any side-effects. I felt weird the first few days, but after that I only got myself into trouble if I'd forgotten to eat all day and then was faced with a hyper-satiating food with no natural portions -- an on-table buffet, someone placing endless bowls of chips and dips in front of me at a party, etc.
- unshavedyak 2y agoInteresting to know. My sample size of two both have the same behaviors, and the GLP subreddits seem to validate the side effects finds as well iirc, but i'm just an outside observer so i've not dug deeply on this.
- r00fus 2y agoTaking GLP-1 meds without a program around them is like taking psychedelics without support/setting. Before I started taking mine, I had to spend a whole month living the diet I'd be on (I lost 10lbs just with that diet change alone) to prepare. Lots of water, lots more fiber. Avoiding certain foods. When I started taking the meds, my weight started to drop further and it was a minimal change to eat smaller portions (I felt full earlier). No side effects at starting dose. Usually the 2nd/3rd tier of dose increases are where people get worse symptoms so your SO may be in for a more difficult time. Some people don't tolerate the meds. Hopefully your SO is giving feedback to the doctor to course correct.
- petesergeant 2y ago> Taking GLP-1 meds without a program around them is like taking psychedelics without support/setting. That's not really my experience. For myself, and the ten or so people I've persuaded to start taking them, nobody has really done much different other than listening to their body. I'd strongly encourage people to count calories to make sure they're eating enough, but I'd strongly encourage that of anyone who can't trust the hunger signals their body is throwing out in either direction.
- unshavedyak 2y ago> Before I started taking mine, I had to spend a whole month living the diet I'd be on (I lost 10lbs just with that diet change alone) to prepare. Lots of water, lots more fiber. Avoiding certain foods. Problem is i don't know what we could have predicted. The only thing the doctor predicted was the protein, which we did prepare on. The other things have largely been a surprise and most importantly erratic. > Usually the 2nd/3rd tier of dose increases are where people get worse symptoms so your SO may be in for a more difficult time. I believe they're on the 3rd tier atm and the symptoms are lessening, though it's difficult to say if it's that or our successful adjustments. And yea the doctor is aware - both my SO and their parent had doctors that planned to only increase tiers when they get reduced symptoms. So the doctor was planning for it at least, even if we weren't prepared on the specific foods they'd have issues with.